Volume 36, Number 1, January/February 2002
|Page(s)||33 - 54|
|Published online||15 April 2002|
On the convergence rate of approximation schemes for Hamilton-Jacobi-Bellman Equations
Laboratoire de Mathématiques et
Physique Théorique, University of Tours, Parc de Grandmont, 37200 Tours, France. email@example.com.
2 Department of Mathematical Sciences, Norwegian University of Science and Technology, 7491 Trondheim, Norway.
Using systematically a tricky idea of N.V. Krylov, we obtain general results on the rate of convergence of a certain class of monotone approximation schemes for stationary Hamilton-Jacobi-Bellman equations with variable coefficients. This result applies in particular to control schemes based on the dynamic programming principle and to finite difference schemes despite, here, we are not able to treat the most general case. General results have been obtained earlier by Krylov for finite difference schemes in the stationary case with constant coefficients and in the time-dependent case with variable coefficients by using control theory and probabilistic methods. In this paper we are able to handle variable coefficients by a purely analytical method. In our opinion this way is far simpler and, for the cases we can treat, it yields a better rate of convergence than Krylov obtains in the variable coefficients case.
Mathematics Subject Classification: 65N06 / 65N15 / 41A25 / 49L20 / 49L25
Key words: Hamilton-Jacobi-Bellman equation / viscosity solution / approximation schemes / finite difference methods / convergence rate.
© EDP Sciences, SMAI, 2002
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.